Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 78, NWS Lincoln, IL

December 3, 2009Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Dec 3, 2009, 8:04 PM CST for Clay County, Richland County, Illinois. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2009, 8:04 PM CST (02:04 UTC)
Expired
Dec 5, 2009, 2:02 PM CST
In force
42 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 040204
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
804 PM CST THU DEC 03 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC025-159-041604-
/O.NEW.KILX.FL.W.0078.091204T0204Z-091205T2100Z/
/CLAI2.1.ER.091204T0113Z.091204T1200Z.091205T1500Z.NO/
804 PM CST THU DEC 03 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  645 PM THURSDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 16.6 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

LITTLE WABASH RIVER
 CLAY CITY         16  16.0 THU 7 PM    16.6   16.1   14.3



$$

BARNES
4 follow-up statements
000 
WGUS83 KILX 041445
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
845 AM CST FRI DEC 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-050445-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091205T2000Z/
/CLAI2.1.ER.091204T0144Z.091204T1800Z.091205T1400Z.NO/
845 AM CST FRI DEC 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  730 AM FRIDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.4 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  16.4 FRI 7 AM    16.1   14.1   11.1



$$
000 
WGUS83 KILX 050101
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
701 PM CST FRI DEC 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-051501-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091206T0500Z/
/CLAI2.1.ER.091204T0144Z.091205T0600Z.091205T2300Z.NO/
701 PM CST FRI DEC 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  600 PM FRIDAY THE STAGE WAS 16.7 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL REMAIN NEAR 16.7 TONIGHT...THEN
  WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

LITTLE WABASH RIVER
 CLAY CITY         16  16.7 FRI 6 PM    16.6   14.5   11.4



$$

BARNES
000 
WGUS83 KILX 051504
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
904 AM CST SAT DEC 05 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC025-159-060200-
/O.EXT.KILX.FL.W.0078.000000T0000Z-091206T0200Z/
/CLAI2.1.ER.091204T0144Z.091205T0300Z.091205T2000Z.NO/
904 AM CST SAT DEC 05 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY. 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM SATURDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE ROAD JUST EAST OF THE BRIDGE NEAR THE 
  GAGE LOCATION FLOODS.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  16.3 SAT 8 AM    14.4   11.3    9.4



$$
000 
WGUS83 KILX 052002
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CST SAT DEC 05 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  LITTLE WABASH RIVER NEAR CLAY CITY AFFECTING CLAY AND RICHLAND 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE 
EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC025-159-052032-
/O.CAN.KILX.FL.W.0078.000000T0000Z-091206T0200Z/
/CLAI2.1.ER.091204T0144Z.091205T0300Z.091205T1730Z.NO/
202 PM CST SAT DEC 05 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE WABASH RIVER NEAR CLAY CITY.
* AT 1245 PM SATURDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1130 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.4 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

LITTLE WABASH RIVER
 CLAY CITY         16  15.8 SAT 1 PM           14.4   11.3



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 3, 5:40 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 3, 5:40 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CST THU DEC 3 2009

.DISCUSSION...
ISSUED 300 PM CST THU DEC 3 2009

BELOW NORMAL TEMPS WILL CONTINUE THROUGH THE NEXT WEEK...AS THE
UPPER TROUGH AND COLD POOL IN PLACE GIVE WAY TO A MUCH DEEPER
TROUGH FOR TUESDAY/WEDNESDAY.

SHORT TERM...TONIGHT THROUGH SUNDAY.

SATELLITE IMAGES THIS AFTERNOON SHOW THE SWIRL OF A SHORTWAVE
ACROSS IOWA MOVING EAST TOWARD THE NORTHERN HALF OF ILLINOIS.
LIGHT SNOW SHOWERS/FLURRIES ARE OCCURRING AS THE WAVE PROGRESSES
EASTWARD. SHORT TERM MODELS INDICATE THE BEST CHANCES OF VERY LIGHT
MEASURABLE SNOW WILL REMAIN NORTH OF OUR CWA. WE WILL KEEP
FLURRIES TONIGHT FOR AREAS NORTH OF SPRINGFIELD TO PARIS.

COLD SURFACE HIGH PRESSURE IS EXPECTED TO PREVAIL ACROSS CENTRAL
IL THROUGH THE WEEKEND...AS THE UPPER TROUGH AXIS REMAINS JUST
WEST OF IL. SUNDAY SHOULD BE THE WARMEST DAY OF THE NEXT
WEEK...AS SOUTHEAST WINDS INCREASE AHEAD OF THE NEXT SHORTWAVE FOR
SUNDAY NIGHT. STILL...BELOW NORMAL TEMPS ARE EXPECTED...DESPITE
SOME DECEMBER SUNSHINE THIS WEEKEND.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

SUNDAY NIGHT THE NEXT SHORTWAVE WILL ARRIVE FROM THE CENTRAL
PLAINS. A BRIEF SHOT OF ISENTROPIC LIFT WILL ACCOMPANY A FAST
MOVING POTENTIAL VORTICITY /PV/ ANOMALY. THERE WILL BE THE
POTENTIAL FOR A DUSTING OF SNOW...AS SURFACE LOW PRESSURE LIFTS
FROM NORTHERN MISSOURI AT MIDNIGHT SUNDAY NIGHT...ACROSS NW IL...TO
EASTERN WIS BY NOON ON MONDAY.

A MORE SIGNIFICANT SYSTEM IS EXPECTED FOR LATE TUESDAY THROUGH
WED MORNING OF NEXT WEEK. A HIGH AMPLITUDE UPPER TROUGH WILL
DEVELOP IN THE SW STATES ON MONDAY AND REACH IL ON WEDNESDAY.
BY TUESDAY MORNING...SURFACE CYCLOGENESIS WILL INTENSIFY OVER THE
SOUTHERN MISSISSIPPI RIVER VALLEY...AND LIFT NORTH-NORTHEAST
TUESDAY NIGHT...REACHING NEAR OHIO BY WED AFTERNOON.

THIS STORM TRACK HAS BEEN HIGHLY VARIABLE IN THE RECENT MODEL
RUNS...SO POPS WERE HELD OUT OF THE LIKELY CATEGORY TUESDAY
AFTN/NIGHT. THE GFS TAKES A LOW WELL SE OF IL...WHILE THE ECMWF
TAKES THE LOW ACROSS THE NW CORNER OF OUR CWA. HIGHLY DIFFERENT
OUTCOMES WOULD OCCUR IN EACH CASE. FOR NOW...WE TRENDED WITH THE
ECMWF...AND KEPT A BROAD MID CHANCE POP EVERYWHERE TUESDAY AFTN
AND TUESDAY NIGHT....WITH LINGERING POPS WED MORN. IF THE GFS
SOLUTION PANS OUT...A BAND OF LIGHT SNOW COULD DEVELOP ACROSS THE
CWA FROM RUSHVILLE/JACKSONVILLE TO BMI DURING THAT TIME.

WILL KEEP A CLOSE EYE ON THE EXPECTED TRACK OF THAT LOW...AND THE
POTENTIAL FOR MEASURABLE SNOWS NEXT WEEK.

CHILLY HIGH PRESSURE IS EXPECTED TO RETURN FOR THURSDAY BEHIND
THAT MID WEEK LOW.

&&

.AVIATION...
ISSUED 540 PM CST THU DEC 3 2009

VIGOROUS UPPER LOW SPINNING OVER NORTHERN IOWA WILL CONTINUE TO
PROVIDE PLENTY OF CLOUD COVER TO CENTRAL ILLINOIS THROUGH THE
ENTIRE 00Z TAF PERIOD. RADAR MOSAIC/SURFACE OBS SHOW BULK OF
PRECIP REMAINING ALONG AND NORTH OF THE LOW TRACK ACROSS NORTHERN
IOWA INTO FAR NORTHERN ILLINOIS/SOUTHERN WISCONSIN. FURTHER
SOUTH...A FEW SNOW FLURRIES MAY DRIFT ACROSS THE NORTHERN
TERMINALS OVERNIGHT. CURRENT SKY CONDITIONS ACROSS THE KILX TAF
SITES REVEAL SCT-BKN CLOUD COVER AT 5000FT...HOWEVER A LOWER DECK
OF CLOUDS AT AROUND 3500FT IS PUSHING ACROSS THE MISSISSIPPI
RIVER. BASED ON TIMING TOOLS...THESE LOWER CEILINGS WILL REACH
KPIA BY 02Z...THEN FURTHER EAST TO KCMI BY 06Z. FORECAST SOUNDINGS
ARE SUGGESTING A FURTHER LOWERING OF CEILINGS LATE TONIGHT INTO
FRIDAY MORNING...AS VORT LOBE SWINGS AROUND PARENT UPPER LOW INTO
CENTRAL ILLINOIS. HAVE THEREFORE INTRODUCED A PERIOD OF 2500FT CEILINGS
FROM 09Z THROUGH 18Z. AFTER THAT...SOUNDINGS INDICATE CONTINUED
CLOUDY CONDITIONS FOR FRIDAY AFTERNOON...WITH CEILINGS RISING BACK
TO AROUND 3500FT. WINDS WILL REMAIN WESTERLY AT 10 TO 15KT THROUGH
00Z SAT.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Dec 3, 3:00 PM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST THU DEC 3 2009

ILZ036-040-041-047-049-050-041200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
300 PM CST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO VALLEY CITY...
INCLUDING BEARDSTOWN AND MEREDOSIA...RIVER FLOODING IS EXPECTED TO
CONTINUE FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073-
041200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY-
STARK-TAZEWELL-VERMILION-WOODFORD-
300 PM CST THU DEC 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.